Alert archive / New Mexico / High Wind Watches in 2009
High Wind Watch 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Mar 9, 2009, 9:40 PM MDT. It took effect at Mar 10, 2009, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 9:40 PM MDT (03:40 UTC)
- In effect from
- Mar 10, 2009, 9:00 AM MDT
- Expired
- Mar 10, 2009, 4:16 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 9, 9:39 PM MDT, 1 minute earlier.
Area forecast discussion, Mar 9, 9:39 PM MDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 939 PM MDT MON MAR 9 2009 .UPDATE... 00Z GUIDANCE SHOWING BROAD INCREASE IN WIND SPEEDS EXPECTED FROM CENTRAL MOUNTAIN CHAIN EAST TO TEXAS LINE AS JET ALOFT ROARS THROUGH NORTHERN HALF OF THE STATE. ADVISORY OR BETTER WINDS BROADLY ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR...WITH WIND SPEEDS PUNCHING THROUGH ADVISORY CRITERIA AFTER 15Z...9 AM MDT...AND CONTINUING THROUGH THE AFTERNOON. WILL HOIST WIND ADVISORY BROADLY FROM SANDIA- MANZANOS AND SANGRE DE CRISTOS EAST TO TEXAS AND OKLAHOMA BORDER. WILL LEAVE OUT LINCOLN AND CHAVES COUNTY FOR NOW WITH NAM GUIDANCE PEGGING CLINES CORNERS AT 37 KTS SUSTAINED AT 18Z...AND WILL THUS PLACE EAST CENTRAL PLAINS UNDER HIGH WIND WATCH EMBEDDED IN THE OVERALL ADVISORY AREA. ADVISORY AND WATCH WILL RUN THROUGH 6 PM MDT TUESDAY. STATEMENT...UPDATED HAZARDOUS WEATHER OUTLOOK...AND UPDATED ZONES ON THE STREET SHORTLY. SHY && .PREV DISCUSSION...300 PM MDT MON MAR 9 2009... A FEW SHOWERS COULD LINGER EARLY THIS EVENING ON THE SOUTHEAST PLAINS AS THE DISTURBANCE THAT CROSSED EARLIER TODAY ALONG THE SUBTROPICAL JET GRADUALLY EXITS EAST. SHOWERS WILL INCREASE AGAIN LATER THIS EVENING IN WESTERN AND NORTHERN AREAS...THEN LINGER THROUGH TUESDAY ACROSS THE NORTHERN MOUNTAINS...AS AN UPPER LEVEL TROUGH CROSSES THE CENTRAL ROCKIES NORTH OF NEW MEXICO. TWO TO PERHAPS THREE INCHES OF SNOW IS POSSIBLE IN THE NORTHERN MOUNTAINS NEAR THE COLORADO BORDER BY LATE TUESDAY MORNING. THE CLOUD COVER AND PRECIPITATION WILL HELP KEEP TEMPERATURES COOLER TUESDAY ACROSS THE NORTHWEST THIRD OF THE STATE. FARTHER EAST...HOWEVER...LESS CLOUD COVER IS EXPECTED AND WINDS ALOFT ARE EXPECTED TO STRENGTHEN. GFS IS ESPECIALLY BULLISH WITH 10K FT WINDS PEAKING AS HIGH AS KNOTS ALONG THE EAST SLOPES OF THE SANGRES. MOS SUGGESTS WEST WINDS FROM 25 TO 35 KNOTS WITH GUSTS TO 50 KNOTS ALONG AND EAST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS TO THE EASTERN BORDER TUESDAY MORNING UNTIL EARLY TO MID AFTERNOON. THERE IS ALSO A SMALL POTENTIAL FOR A TRAPPED MOUNTAIN WAVE TO DEVELOP SOMEWHERE ALONG THE EAST SLOPES OF THE SANGRES WITH EVEN STRONGER WINDS POSSIBLE FROM A LITTLE BEFORE SUNRISE UNTIL MID TUESDAY MORNING. LOOK FOR DRY WEATHER TUESDAY THROUGH WEDNESDAY...EVEN THOUGH A COLD FRONT WILL DROP SOUTHWARD THROUGH THE EASTERN PLAINS TUESDAY NIGHT. ALTHOUGH TEMPERATURES ALONG AND WEST OF THE CENTRAL VALLEY WILL RISE TO NEAR NORMAL ON WEDNESDAY...HIGH TEMPERATURES IN THE EAST WILL DROP FROM 5 TO 15 DEGREES BELOW NORMAL. THURSDAY...ANOTHER WAVE OF MOISTURE IS EXPECTED TO SWEEP ACROSS THE FORECAST AREA FROM THE SOUTHWEST AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES THE STATE FROM THE WEST. THIS SYSTEM MAY DEVELOP A CLOSED LOW WITH A CENTER GRADUALLY CROSSING NORTHERN PORTIONS OF THE FORECAST AREA FRIDAY NIGHT AND SATURDAY. MANY PLACES WILL HAVE A SHOT AT PRECIPITATION DURING THE THURSDAY THROUGH SATURDAY PERIOD...AND INITIALLY SNOW LEVELS WILL REMAIN HIGH. HOWEVER...SNOW LEVELS ARE EXPECTED TO DROP BY LATE FRIDAY AS THE CLOSED LOW BEGINS TO CROSS...AND SOME MOUNTAIN LOCATIONS COULD SEE SIGNIFICANT SNOW ACCUMULATION. A FEW THUNDERSTORMS WILL ALSO BE EMBEDDED IN THE PRECIPITATION THURSDAY AND FRIDAY IN CENTRAL...WESTERN AND NORTHERN AREAS. 44 .AVIATION... CIGS AND VSBYS WILL CONTINUE TO IMPROVE LATE THIS AFTERNOON AND EVENING OVER NORTHERN AND CENTRAL NEW MEXICO. LOCAL IFR CONDITIONS IN SNOW SHOWERS ACROSS THE NORTHERN MOUNTAINS MAY PERSIST THROUGH 12Z TUESDAY WHILE LOCAL MVFR CONDITIONS IN RAIN AND SNOW SHOWERS OVER THE WEST MAY ALSO PERSIST THROUGH 12Z TUESDAY. VFR CONDITIONS EXPECTED AFTER 12Z TUESDAY ALL AREAS. WIND GUSTS TO 40KTS THOUGH WILL BE COMMON ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ .FIRE WEATHER... MOISTURE INVADED THE STATE OVERNIGHT AND TODAY CREATING WIDESPREAD RAIN SHOWERS AND SOME HIGHER MOUNTAIN SNOWS. DRIER AIR WILL WORK IN TONIGHT AND TUESDAY. LINGERING SHOWERS OF RAIN AND SNOW WILL CONTINUE TONIGHT THOUGH OVER THE WEST AND NORTH. WINDY CONDITIONS WILL DEVELOP BY TUESDAY AFTERNOON OVER THE NORTH AND EAST...WITH DEWPOINTS DROPPING CONSIDERABLY. THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE EAST. WE WILL CONTINUE THE FIRE WEATHER WATCH FOR NOW. MIDWEEK...A SURFACE COLD FRONT TO IMPACT EASTERN NEW MEXICO FROM TUESDAY NIGHT THROUGH THURSDAY...WHILE DRY WEST WINDS ALOFT PERSIST OVER THE WEST. AN UNSETTLED WEATHER PATTERN WITH COOLER THAN NORMAL TEMPERATURES IS SHAPING UP FOR THE REMAINDER OF THE WORK WEEK INTO THE WEEKEND...ESPECIALLY IN THE EAST. ANOTHER STORM WILL IMPACT THE STATE THURSDAY INTO SATURDAY WHILE REINFORCING CHILLY AIR MOVES INTO THE EAST FRIDAY. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WIND ADVISORY FROM 9 AM TO 6 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ004>007-010-012-013-018-020-021. HIGH WIND WATCH FROM 9 AM MDT TUESDAY THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ011. && SHY
Hazardous weather outlook, Mar 9, 6:00 AM MDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON MAR 9 2009 NMZ001>021-026-101200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON TO 700 PM TODAY FOR THE NORTHEAST PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED FROM THE EAST SLOPES OF THE SANGRE DE CRISTO AND SANDIA MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS TUESDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FROM 1100 AM TO 700 PM TUESDAY FOR THE NORTHEAST HIGHLANDS...THE EAST CENTRAL AND NORTHEAST PLAINS... AND THE SANDIA...MANZANO AND GALLINAS MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:40 PM MDT | Wind Advisory | ABQ | 20 hr | |
| Mar 10, 4:16 AM MDT | High Wind Warning | ABQ | 14 hr | |
| Mar 10, 4:46 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 14 hr |
Nearby
High Wind Watches in New Mexico, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.